How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor
Category: Medical
Satisfied Customers: 34663
Experience:  MBBS MS. Post doctoral fellowship in Sports Medicine. General surgeon and sports medicine specialist
5625079
Type Your Medical Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

What does it mean when you have a tinny taste in your mouth?

Customer Question

What does it mean when you have a tinny taste in your mouth?
JA: Have you noticed any recent swelling? Do you have any tooth pain?
Customer: Yes
JA: Anything else in your medical history you think the doctor should know?
Customer: Well my diabetes has not been good lately
Submitted: 7 months ago.
Category: Medical
Expert:  Dr. Arun Phophalia replied 7 months ago.

Hello! My name is***** to JustAnswer. I'm reviewing your question now, and will post back with the reply momentarily.

Expert:  Dr. Arun Phophalia replied 7 months ago.

I am sorry for the delay in answer. There was a technical issue and I could not relock the question.

Expert:  Dr. Arun Phophalia replied 7 months ago.

Following are the common causes of abnormal taste in mouth:

1) Post nasal drip

2) Sinus infections

3) Peridontal disease:dental infections/diseases

4) Gastroesophageal reflux disease

5) Alcohol and caffeine drinks which makes one dehydrated and thus this sensation

6) If you smoke this is a possibility

7) Medications; the side effects can appear anytime

Drinking plenty of fluids and avoiding the caffeine and alcohol drinks is the first step of the management.

Examination by an ENT specialist and a dental surgeon is the second step to look for the cause. Inadequate saliva secretion, which can happen due to medications or because of lack of adequate fluids can also be responsible.

But it is never anything very serious (although annoying), so you should not be worried.

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.

Expert:  Dr. Arun Phophalia replied 7 months ago.

Thank you for the opportunity to answer completely your Question. Please make sure to rate me because that is how I am credited and paid for my work.

Now, I will provide an Additional Service offer so that you have this option available on your question list to get a hold of me directly in the future.

This additional service offer can be used for

- if you would like to schedule a new, private email session or to ask me directly a new question. It's up to you.

Thank you.